Jump to content
CrazyBoards.org

Recommended Posts

Posted (edited)

Hi everyone. It's been a couple weeks. I promised to update after my genesight test results came back. I was OCD about getting the results because I was so deeply depressed, and desperate. I titrated off lamictal which was making me suicidally depressed while waiting on the results.

The mood stabilizer green winner for me...or in my case AAP...GEODON. 

My pdoc immediately stopped seroquel, and put me on 20 mg geodon in the morning and 40 mg at night. It doesn't make me sleepy. At all. That's the only issue I have so far. It's in the green column, and so far I've had zero side effects. My mood lifted almost overnight. I had a sweet spot of about 4 days where I felt completely normal. It was amazing.

My problem, at least I think it's a problem. He also prescribed 20 mg of Prozac to help with depression and OCD thoughts. I historically cannot take antidepressants. They always make me hypomanic. Always. I've been on prozac before, but that was much earlier in  my illness. Before I started rapid cycling and having paranoid features. After about a week, I started noticing hypomanic behavior. Most notably, spending way too much money. Not concentrating as much. Taking on big ideas for fix it projects I can't do alone in my condition right now. That kind of stuff. I'm also taking deplin 15 daily, but I seem to manage that with niacin, but I'm wondering is it the Prozac, the deplin, neither or both causing the hypomania?

I've consistently stayed on .5 mg klonopin and 50 mg topamax. I want to up the topamax to 100 and start reducing klonopin.

One thing notable, I weaned off 300mg gabapentin. I was paranoid it was causing the suicidal depression, not accepting it was the lamictal which has done that in the past. So, my pdoc said ok. Since I weaned off fully about 3 days ago, I've had more anxiety each day. Don't blame geodon on that. I have terrible panic and anxiety problems. So, today, I realized there is no way I can wean off klonopin if I'm already feeling like this or I will start dissociating again, and that is horrific. So, I took gabapentin today. I was supposed to see my pdoc today, which is the longest I've waited to see him. 2 weeks. But...he broke his arms and nose somehow, so my appointment is postponed to next Monday.

Meanwhile, sleep is awful. I'm maybe sleeping 5 or 6 hours a night taking Tylenol pm. I have a very limited amount of time doing this before I go full on hypomanic or get very unstable and rapid cycle again. Although, none of this is as bad as it was before, I cannot take anything with Benadryl long term. It has an opposite effect on me. I either need my pdoc to up geodon and add a sleeping med or help me figure something out.

I'm not keen on trazadone or vistaril, because doxepin made me rapid cycle severely because it's an AD, and vistaril did the same thing.

But, I can say, I think I am one of the oddballs that Geodon loves. Thank goodness. I need at least my main med to work. I am scared if we up it I could get akathesia, but since it was in the green column on my genesight, I think that's unlikely. 

Any insight or advice for me going into my appointment next week? I loved those 4 days of feeling normal. I know I am so close. 

I am going to start IOP 3 days a week after I see him next Monday. I think it's time for counseling to deal with how to cope with this disease on a day to day basis, not just during a huge episode like I've been in. 

I may go to my internist tomorrow and ask for ambien for a week to get me through to my appointment though. I don't know if I can do 5 more nights of Benadryl and not go into orbit.

Edit: I've also been doing B12 injections weekly which maybe contributing to hypomania. I'm going to skip next week's dose and take more niacin this week to flush some out.

 

Edited by rebird77

Share this post


Link to post
Share on other sites

I can’t really comment on your meds. But on the niacin—at one time I was a niacin taker, daily, and looking back, I probably liked it because it made me hypomanic. But that’s hindsight. Just thought since you’re having issues it might be worth looking at the niacin, too,   Good luck getting a good mix of them all. 

Share this post


Link to post
Share on other sites
43 minutes ago, sugarsugar said:

I can’t really comment on your meds. But on the niacin—at one time I was a niacin taker, daily, and looking back, I probably liked it because it made me hypomanic. But that’s hindsight. Just thought since you’re having issues it might be worth looking at the niacin, too,   Good luck getting a good mix of them all. 

The weird thing is, the niacin calms me down. I haven’t taken it in about a week...and that’s when I started getting hypo. It’s so delicate. Good news though, adding the gabapentin back is making me sleepy!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


  • Similar Content

    • By rowan77
      In your experience  have you taken an antidepressant specifically an SSRI and it made you activated, agitated, irritable and unable to sleep
    • By complainjane
      Hi. Years ago I was diagnosed with bipolar II but after 6-7 years of messing with med cocktails I'm seriously wondering if I'm not just depressed and that's that.
      I've never had mania. Never had a "high". I definitely get depressed- and sometimes, when not medicated, I can get extremely irritable.
      My psychiatrist says that the irritability is my version of "mania" but I've never seen anyone else describe going through this or having this kind of bipolar. I've never seen this listed as the symptoms of bipolar anywhere. I don't fit the criteria of bipolar II that I've seen written anywhere. I just can't relate to anything I've read.
      Also, when I get depressed, it's accompanied by sheer panic. Not flat-out panic attacks but just feelings of dread and fear. I become convinced I'm going to lose my job, lose my house, etc. Things at work haven't been perfect but the level of fear I experience is completely out of proportion to the situation and it feels "chemical". I also feel like someone is sitting on my chest... I feel it in my chest and shoulders. It's bizarre.
      Can anyone relate to any of this?
×